Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Intermodal interaction of internal solitary waves

Author: Chia-Shun Yih
Journal: Quart. Appl. Math. 52 (1994), 753-758
MSC: Primary 76C10; Secondary 76V05
DOI: https://doi.org/10.1090/qam/1306048
MathSciNet review: MR1306048
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Interaction of internal solitary waves of different modes in an incompressible fluid with an exponential stratification in density is considered. Two such waves are considered. These waves may be going in the same direction or in opposite directions. The analysis shows that the interaction produces two pairs of waves, whose mode indices are the difference and the sum of those of the original waves, respectively. Each pair consists of a right-going wave and a left-going one, and a part that vanishes eventually everywhere. Higher-order terms affecting interaction are briefly discussed. The interaction of more than two waves can be dealt with pair by pair.

References [Enhancements On Off] (What's this?)

  • [1] C. S. Gardner, J. M. Greene, M. D. Kruskal, and R. M. Miura, Method for solving the Korteweg-de Vries equation, Phys. Rev. Lett. 19, 1095-1097 (1967)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76C10, 76V05

Retrieve articles in all journals with MSC: 76C10, 76V05

Additional Information

DOI: https://doi.org/10.1090/qam/1306048
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society